I've heard stories of weight gain on biologics, but there's no physiological reason why you should gain weight - they don't mess with your metabolism or blood sugar levels, like some meds do. I suspect people just eat more when they stop flaring and get into remission, and possibly absorbing more of the calories from their food as well. Prednisone is the only Crohn's med which causes weight gain - usually just water weight at first (i.e. moon face), but in the longer term it can lead to increased weight gain in the stomach and back ('buffalo hump'). On top of screwing with your metabolism, it also can make you ravenously hungry. The water weight will disappear quickly after stopping pred, but not any extra fat that was accumulated.
That said, a 2-month tapering course of pred is not likely to do any lasting harm. It's a dangerous drug, but the worst effects usually occur from being on high doses and/or being on it for several months or years.
I agree with 73monte about
not stopping Humira even in remission. It's for two reasons really: 1. the possibility of producing antibodies which will prevent you from going back on the same med in the future and 2. reducing the likelihood of flaring again. It's possible you could stop Humira and stay in remission for years. On the other hand you could stop it and start flaring a week later. There's currently no way of predicting these things, but if Humira is
the main thing which is keeping you in remission, then it would be foolish to stop it. There are no meds which are perfect or work forever, but ideally you want to keep the damaging inflammation at bay for as long as possible.
Dx Crohn's in June 2000. (Yay )
Tried: 5-ASAs, azathioprine, 6MP, Remicade, methotrexate, Humira, diets.
1st surgery 20/2/13 - subtotal colectomy with end ileostomy.
2nd surgery 10/7/15 - ileorectal anastomosis. Stoma reversed and ileum connected to the rectum.
Current status: Chronic flare. Do I have any other kind?
Current meds: 50mg 6MP; Entyvio (started 3/11/16)